Texas, 2025

Damaging Wind in Texas, May 30, 2025

May 30, 2025 · NWS HGX · 1 event in 1 county or zone

Thunderstorms produced strong wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Thunderstorms produced strong wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 30, 6:11 AM CST, 4 hours 15 minutes earlier.

Area forecast discussion, May 30, 6:11 AM CST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
711 AM CDT Fri May 30 2025

...New AVIATION...

.SHORT TERM...
(Today through Saturday Night)
Issued at 307 AM CDT Fri May 30 2025

As of 330 AM CDT, the weak cold front with associated showers and
thunderstorms were approaching the Brazos Valley and Piney Woods
region and should be moving into this region around 5 AM. Shortly
after, the front is expected to move into the Houston metro area
and slow down as it approaches the coast. Will likely see showers
and storms reach the metro areas around sunrise to mid morning
timeframe and may affect the morning commute as periods of heavy
rainfall and gusty winds could occur with the stronger storms.
Its recommended to check the updated forecast and monitor the
radar and road conditions before you start your commute.

Most models still show the boundary meandering along the coastal
areas for much of the day and pushing it further into the Gulf
waters later tonight as surface high pressure builds over N-NE
TX. Thus, we could see periods of showers and thunderstorms
continuing into the evening hours, in particular for areas near
and south of I-10. That being said, forecast soundings do show
less instability by the mid afternoon hours. However, the linger
weak frontal boundary along with other outflow boundaries may be
enough to at least keep isolated activity through later in the
afternoon or early evening. Rain chances will significantly
decrease late evening to early tonight once the front pushes
southward and into the Gulf waters and drier air moves in from the
N-NE. With respect to temperatures, we will see highs today in
the lower to mid 80s over the Brazos Valley and Piney Woods region
and in the mid 80s to lower 90s elsewhere. The lows are expected
to be in low 60s over the Piney Woods region, the mid to upper 60s
for areas north of I-10, and the lower to mid 70s elsewhere.

On Saturday, skies will start off somewhat cloudy for a good
portion of Southeast TX, but are expected to become partly cloudy
by the afternoon hours. Not really expecting much rain activity
given there will be capping in place and the influence of the
surface high pressure. However, a few isolated showers may still
occur over the Matagorda Bay region and Gulf waters. The highs on
Saturday will generally be in the mid to upper 80s and winds will
be light and variable...a pretty nice day to spend outdoors :D

Tranquil conditions will persist into Saturday night, along with
light winds and lows mainly in the mid 60s to lower 70s inland.

Cotto - 24

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 1222 AM CDT Fri May 30 2025

The long term portion of the forecast continues to be not the most
exciting bit of meteorology around. While there will be nuances
through next week (most of which don't look to be easily forecast
at this range), the general vibe of next week will be
"seasonable". This entails warm temperatures, humid - but not
unusually so - conditions, and with ridging generally the more
dominant upper air feature, mostly fair weather but carrying the
potential for some isolated seabreeze showers/storms.

Okay, so, some of those nuances we can discuss a little bit, even
at long range. Sunday morning should still be relatively cool
farther inland. Onshore winds should be back sometime late
Saturday evening or in the overnight, but since these winds should
be pretty light, dewpoints will only be starting to rebound for
coastal areas. They, however, will probably already begin to see
the return of warmer nights.

Something that is showing up in the longer range ensemble
guidance, and also a bit in the NBM, is the potential for a
Tuesday that is a bit breezier than the other days of the week. I
suspect this is due to another weak cold front making its way into
the Red River Valley. I doubt this front even makes it to our
area, much less pushes through, but it seems it's strong enough
and close enough that we'll see the pressure gradient tighten
across our area, resulting in some more wind that day.

It is consistent enough in the Euro ensemble, that we actually
get a weak, 0.5 value in the Extreme Forecast Index for winds that
day! And this is where I keep in mind that by "extreme", that
refers to the high ends of the EPS climatology. And we are now
getting to a time of year where winds in the middle to upper teens
might manage to meet that threshold. So when the EFI says
"extreme", they mean "higher than most days this time of year" and
not "something to remind you of a tropical cyclone". Even here
where we're on guard annually for tropical storms or hurricanes,
that kind of wind is a very rare event and doesn't really show up
in these statistical analyses.

&&

.AVIATION...
(12Z TAF Issuance)
Issued at 653 AM CDT Fri May 30 2025

A weak cold front passing through SE TX today will lead to areas
of showers and thunderstorms ahead and along the boundary. A mix
of MVFR to VFR conditions can be expected as these storms pass
through. Also, VRB gusty winds along with frequent lightning and
small hail is possible with the stronger storms. Some clearing may
be seen over the CLL/UTS/CXO sites later in the morning, but sites
closer to the coast may see periods of showers and storms
through the afternoon hours as the front stalls near the coast.
IAH is in the tricky area where it may clear out by early
afternoon, but also has the potential to see some iso storms. Will
likely be another day of a few AMDs with TEMPOs and PROB30 in
place. Conditions improve tonight, although some areas may still
see MVFR cigs from time to time.

Winds will be VRB as the front passes through, then become N-NE after
the FROPA. Winds will be 5 KTS or less overnight.

Cotto - 24

&&

.MARINE...
Issued at 1222 AM CDT Fri May 30 2025

Light onshore flow should prevail until the arrival of the next
cold front on Friday, along with continued opportunities for
showers and a few storms punctuating stretches of fair weather. A
period of east to northeast winds is expected in the front's wake
on Saturday, but become onshore again by Sunday. This onshore
flow will persist deep into the new week, and though it will help
support some isolated seabreeze showers/storms, any of this
activity will be quite muted. Swell and onshore flow are expected
to gradually increase during the first half of next week. Along
with this, tides and rip current potential at Gulf-facing beaches
also look to gradually drift upwards towards the middle of next
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  84  67  86  68 /  70  10  10   0
Houston (IAH)			  88  71  88  71 /  50  10  10   0
Galveston (GLS)			  87  76  85  77 /  50  20  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...Cotto /24/
LONG TERM....Luchs
AVIATION...Cotto /24/
MARINE...Luchs

In the hours before

Special weather statement, May 30, 7:26 AM CST, 3 hours before
Special Weather Statement
National Weather Service Houston/Galveston TX
826 AM CDT Fri May 30 2025

TXZ164-177>179-301430-
San Jacinto TX-Walker TX-Polk TX-Trinity TX-
826 AM CDT Fri May 30 2025

...STRONG THUNDERSTORMS WILL IMPACT TRINITY...NORTHWESTERN SAN
JACINTO...NORTHWESTERN POLK AND NORTHEASTERN WALKER COUNTIES THROUGH
930 AM CDT...

At 825 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Groveton to near Trinity.
Movement was southeast at around 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Trinity, Onalaska, Corrigan, Groveton, Point Blank, Riverside,
Sebastopol, and Oakhurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3103 9472 3058 9529 3097 9550 3124 9515
TIME...MOT...LOC 1325Z 313DEG 22KT 3115 9514 3093 9540

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Cotto
Special weather statement, May 30, 8:11 AM CST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
911 AM CDT Fri May 30 2025

TXZ210-226-227-235>237-335-336-436-301500-
Inland Brazoria TX-Coastal Matagorda TX-Inland Matagorda TX-
Wharton TX-Matagorda Islands TX-Colorado TX-Coastal Jackson TX-
Fort Bend TX-Inland Jackson TX-
911 AM CDT Fri May 30 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN COLORADO...
WHARTON...JACKSON...SOUTHWESTERN FORT BEND...WEST CENTRAL BRAZORIA
AND MATAGORDA COUNTIES THROUGH 1000 AM CDT...

At 911 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near East Bernard to 8 miles northwest of
Markham to near Point Comfort. Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Southern Rosenberg, Bay City, El Campo, Wharton, Edna, Palacios, West
Columbia, Sweeny, South Texas Nuclear Plant, Needville, East Bernard,
Ganado, Pleak, Fairchilds, Beasley, Kendleton, Thompsons, La Ward,
Pierce, and Van Vleck.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2863 9636 2864 9632 2868 9632 2868 9639
      2864 9636 2864 9637 2865 9642 2867 9641
      2868 9642 2872 9641 2870 9654 2877 9670
      2882 9672 2885 9670 2890 9675 2914 9648
      2952 9638 2954 9560 2903 9568 2854 9616
TIME...MOT...LOC 1411Z 265DEG 24KT 2949 9611 2904 9618 2871 9660

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Batiste
Special weather statement, May 30, 8:13 AM CST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
913 AM CDT Fri May 30 2025

TXZ164-179-301500-
Polk TX-Trinity TX-
913 AM CDT Fri May 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TRINITY AND CENTRAL
POLK COUNTIES THROUGH 1000 AM CDT...

At 913 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Seven Oaks, or 15 miles north of Livingston,
moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Livingston, Corrigan, Seven Oaks, Alabama-Coushatta Reservation,
Leggett, and Moscow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3056 9482 3093 9515 3102 9510 3107 9497
      3085 9462 3074 9459
TIME...MOT...LOC 1413Z 311DEG 19KT 3093 9500

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Batiste
Local storm report, May 30, 9:21 AM CST, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
1021 AM CDT Fri May 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Marine Tstm Wind 20 SSW Palacios         28.46N 96.40W
05/30/2025  M51 MPH          GMZ330             TX   Mesonet

            Port O Connor Waterway mesonet site measured
            a 51 MPH wind gust.

&&

BB
Local storm report, May 30, 9:24 AM CST, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
1024 AM CDT Fri May 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Marine Tstm Wind 20 SSW Palacios         28.45N 96.39W
05/30/2025  M55 MPH          GMZ330             TX   Buoy

            Buoy station PCNT2 Port O'Connor, TX.

1008 AM     Marine Tstm Wind 18 ESE Palacios         28.59N 95.98W
05/30/2025  M40 MPH          GMZ350             TX   Mesonet

            Mesonet station XMGB Matagorda Bay.

0938 AM     Marine Tstm Wind 1 WNW Palacios          28.72N 96.25W
05/30/2025  M38 MPH          Matagorda          TX   ASOS

            ASOS station KPSX Palacios.

&&
Local storm report, May 30, 10:15 AM CST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
1115 AM CDT Fri May 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     Marine Tstm Wind 21 SSW Palacios         28.42N 96.33W
05/30/2025  M46 MPH          GMZ350             TX   Mesonet

            Mesonet station MBET2 13 ESE Magnolia Beach.

&&

The radar

The Houston radar (KHGX), 20 km away, was scanning. The volume nearest the first event began at 16:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Galveston

When
May 30, 10:26 AM CST
Where
Galveston County, 1.39 mi ENE of Highland Bayou
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.330, -94.950

Galveston county dispatch relayed a report of roof damage to a home around the Bayou Vista area. Wind speeds were estimated to be around 60 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1258310.